MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, it was observed that a chunk of the iol was missing from the edge of the optic.The haptics were intact but it a visible piece of the iol was gone.The iol was then removed and the backup was placed with no further intervention required.Additional information has been requested and received stated that there was no patient harm and the surgeon prognosis was good, no further complication was anticipated.
 
Additional Manufacturer Narrative
The lens was not returned for analysis.Only the empty lens case was returned in the carton with the packaging inserts and the open peel pouch.There is no damage observed to the lens case or the locking arm mechanism.The lens case functions as intended.The file indicated the use of a qualified cartridge and handpiece.The viscoelastic indicated is not qualified for the product combination used.The root cause for the reported complaint may be related to failure to follow the ifu.The file indicated the use of a viscoelastic that is not qualified for the product combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16830492
Report Number1119421-2023-00795
Device Sequence Number7125250
Product Code POE
UDI-Device Identifier00380652405799
UDI-Public00380652405799
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.210
Device Lot Number15338614
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; HEALON.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age68 YR
Patient SexUnknown